Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 65, NWS Boston/Norton, MA

June 20, 2010Hampden County, Hampshire County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 20, 2010, 3:43 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2010, 3:43 PM EDT (19:43 UTC)
Expired
Jun 20, 2010, 4:30 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 81 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 3:47 PM EDTTSTM WND DMGPalmer, MATREE DOWN CHURCH STREET THORNDIKE SECTION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 12:36 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WUUS51 KBOX 201943
SVRBOX
CTC013-015-MAC013-015-027-202030-
/O.NEW.KBOX.SV.W.0065.100620T1943Z-100620T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EDT SUN JUN 20 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  NORTHEASTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  NORTH CENTRAL WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  EASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 430 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PALMER...OR 14 MILES EAST OF SPRINGFIELD...AND WAS MOVING SOUTHEAST
  AT 15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...WARREN...MONSON...
  BRIMFIELD...WALES...HOLLAND...STURBRIDGE...SOUTHBRIDGE...DUDLEY...
  CHARLTON AND UNION.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4210 7185 4190 7205 4215 7243 4230 7228
TIME...MOT...LOC 1943Z 307DEG 13KT 4217 7226

$$

STRAUSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 20, 3:00 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
300 PM EDT SUN JUN 20 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND LATE THIS AFTERNOON AND
EVENING. A WEAK SECONDARY FRONT WILL MOVE ACROSS MONDAY. PERIODIC
UNSETTLED WEATHER DURING THE MIDWEEK PERIOD IS POSSIBLE WHILE A WARM
FRONT NEARS THE AREA. HIGH PRESSURE SHOULD BRING DRIER CONDITIONS FOR
THE END OF THE WORKWEEK INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
STRONG LOW-LEVEL LAPSE RATES WITH SURFACE-BASED CAPES UP TO 2500 J/KG
FUELING SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. MID-LEVEL
LAPSE RATES ARE NOT VERY GOOD...BUT THERE IS MODEST WIND SHEAR MOVING
ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON. CANNOT COMPLETELY RULE
OUT LARGE HAIL JUST YET...BUT IT WILL BE DIFFICULT TO DEVELOP AS
LATEST ESTIMATED HEIGHT OF THE WET BULB ZERO IS AT OR ABOVE 12 KFT.
MAIN CONCERN FOR THE STRONGER THUNDERSTORMS THIS AFTERNOON AND
EVENING WILL BE STRONG DAMAGING WINDS. WITH THE SOUPY AIR MASS...
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH MONDAY NIGHT/...
20/12Z NAM IN GOOD AGREEMENT WITH OTHER MODEL SOLUTIONS...SO USED IT
AS THE BASIS FOR THIS FORECAST. WITH MID-LEVEL LAPSE RATES SO
MEAGER...EXPECTING CONVECTION TO QUICKLY DIMINISH IN INTENSITY AFTER
SUNSET. STILL HAVE TO WAIT UNTIL ABOUT 06Z TONIGHT FOR THE COLD FRONT
TO REACH THE COAST...AND A FEW HOURS LONGER FOR IT TO CLEAR CAPE COD
AND THE COASTAL WATERS.

WEAK HIGH PRESSURE ARRIVES MONDAY INTO MONDAY NIGHT.

TEMPERATURES WERE A BLEND OF THE MET/MAV MOS GUIDANCE TONIGHT THROUGH
MONDAY NIGHT AS THEY WERE CLOSE.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MEDIUM RANGE MODELS CONTINUE TO INDICATE A NEARLY ZONAL UPPER LEVEL
FLOW ACROSS THE NORTHEASTERN U.S. THROUGH MOST OF THIS TIMEFRAME AS
W-E ELONGATED RIDGE REMAINS ACROSS THE SOUTHERN TIER STATES. THE BIG
FORECAST PROBLEM CONTINUES TO BE WHETHER A FRONTAL BOUNDARY WILL
STALL NEAR OR OVER THE REGION...AS WELL AS ANY SHORT WAVES THAT WILL
TRAVEL IN THE MEAN UPPER FLOW AND ALONG THIS FRONT. APPEARS TO BE
SOME CONTINUITY WITH THE TIMING AND PLACEMENT OF THE FRONT AND WEAK
LOWS...WHICH MEANS A PERIOD OF UNSETTLED WEATHER AROUND MID WEEK.
BEYOND THURSDAY...TIMING REMAINS RATHER QUESTIONABLE THOUGH SOME
INDICATIONS OF IMPROVING WEATHER.

TUESDAY...THE HIGH WILL PUSH OFFSHORE DURING THE DAY WHILE A WARM
FRONT SETS UP JUST S OF THE REGION. NAM CONTINUES TO BE MOST
AGGRESSIVE WITH THIS FEATURE...EVEN DEVELOPING LOW PRES ALONG THIS
FRONT. THE GFS AND ECMWF BOTH INDICATE THE OVERRUNNING SETTING UP
BUT NOT MUCH IN THE WAY OF A LOW SEEN AT THIS POINT. PRETTY GOOD
AGREEMENT THAT CLOUDS WILL INCREASE DURING THE DAY...THEN SCT
SHOWERS/TSTMS APPROACH WESTERN AREAS AFTER 18Z IN THE RATHER FAST
ZONAL FLOW. MAY NEED TO INCREASE POPS AS TIME GOES ON...DEPENDING
UPON WHETHER THE LOW ACTUALLY FORMS.

TUESDAY NIGHT THROUGH THURSDAY...MODELS STILL HAVING A TOUGH TIME
WITH THE TIMING OF WEAK SHORT WAVES IN THE UPPER LEVEL FLOW AS WELL
AS WHETHER THE DEFORMATION ZONE WILL REMAIN CLOSE TO OR OVER THE
REGION. AS OF NOW...LOOKS LIKE THE WARM FRONT WILL STALL OVER THE
REGION LATE TUESDAY NIGHT INTO WEDNESDAY...THEN A COUPLE OF WEAK
WAVES WILL MOVE ALONG IT THROUGH THIS TIMEFRAME. WILL REMAIN RATHER
UNSETTLED WITH PERIODS OF SHOWERS/TSTMS AND A LOT OF CLOUDS AROUND.
DEPENDING UPON THE FRONT/S PLACEMENT...COULD SEE TEMPS RISE INTO THE
80S MAINLY ACROSS SOUTHERN AREAS. FOR NOW...HAVE KEEP TEMPS MAINLY
AROUND 80 DURING WEDNESDAY AND THURSDAY. MAY SEE A SOMEWHAT STRONGER
LOW APPROACH DURING THURSDAY...WHICH MAY HELP PUSH THE FRONT S OF
THE REGION LATE IN THE DAY.

FRIDAY AND SATURDAY...MODELS IN GENERAL AGREEMENT THAT HIGH PRES MAY
PUSH OUT OF CENTRAL CANADA...BRINGING DRIER CONDITIONS. NOT A LOT OF
CONFIDENCE DUE TO THE FAST FLOW ALOFT.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THIS AFTERNOON...HIGH CONFIDENCE IN VFR OUTSIDE OF SCATTERED SHOWERS
AND THUNDERSTORMS AND AWAY FROM THE SOUTH COAST. IFR CEILINGS LIKELY
TO PERSIST ALONG THE SOUTH COAST OF MA AND RI THROUGH AT LEAST 22Z.
MVFR EXPECTED IN HEAVIER SHOWERS AND THUNDERSTORMS.

KBOS...SCT SHOWERS AND THUNDERSTORMS COULD IMPACT LOGAN AIRPORT
THROUGH 00Z. AIRPORT WEATHER WARNINGS MAY NEED TO BE ISSUED FOR
LIGHTNING...STRONG WINDS OR HAIL INTO THIS EVENING.

TONIGHT...ANY SHOWERS AND TSTMS MOVE OFFSHORE THIS EVENING LEAVING
BEHIND VFR CONDITIONS. HOWEVER...IFR CONDITIONS PERSIST ACROSS
THE CAPE AND ISLANDS THROUGH 12Z IN FOG.

MONDAY AND MONDAY NIGHT...HIGH CONFIDENCE VFR MOST LOCATIONS. LOW
CONFIDENCE MVFR IN PATCHY FOG AND STRATUS TOWARD KCQX AND KACK AFTER
MIDNIGHT MONDAY NIGHT.

OUTLOOK...TUESDAY THROUGH THURSDAY...

TUESDAY...MODERATE CONFIDENCE OF VFR EARLY. MODERATE CONFIDENCE ON
CIGS LOWERING TO MVFR DURING THE AFTERNOON FROM W-E. SCATTERED
SHOWERS/TSTMS PUSH INTO WESTERN AREAS N CT/W MA/SW NH/ AFTER 18Z.

TUESDAY NIGHT...MODERATE CONFIDENCE OF MVFR-IFR CIGS/VSBY. SCATTERED
SHOWERS/TSTMS AND FOG PATCHES AS A WARM FRONT APPROACHES.

WEDNESDAY...MODERATE CONFIDENCE MVFR-IFR CIGS/VSBYS WITH LOW CLOUDS
AND FOG PATCHES. SCATTERED SHOWERS/TSTMS CONTINUE.

THURSDAY...LOW TO MODERATE CONFIDENCE OF MVFR CIGS/VSBYS WITH
SCATTERED SHOWERS/TSTMS MAINLY IN THE MORNING. CONDITIONS MAY
IMPROVE TO VFR ACROSS WESTERN AREAS AFTER 20Z.

&&

.MARINE...
TONIGHT...A COLD FRONT WILL APPROACH THE WATERS THIS EVENING...AND
CROSS THE WATERS BY DAYBREAK MONDAY. SEAS MAY REACH 5 FT ACROSS THE
OUTER SOUTH COASTAL WATERS...BUT CONFIDENCE IS NOT HIGH ENOUGH TO
WARRANT A SMALL CRAFT ADVISORY. A SPECIAL MARINE WARNING OR TWO MAY
HAVE TO BE ISSUED THIS AFTERNOON AND EVENING IN VICINITY OF
THUNDERSTORMS.

MONDAY AND MONDAY NIGHT...RELATIVELY TRANQUIL WINDS AND SEAS ARE
EXPECTED WITH WEAK PRESSURE GRADIENT IN PLACE.

OUTLOOK...TUESDAY THROUGH THURSDAY...

TUESDAY THROUGH WEDNESDAY...WINDS AND SEAS EXPECTED TO REMAIN
BELOW SMALL CRAFT CRITERIA. SCT SHOWERS AND TSTMS TUE NIGHT AND WED.

WEDNESDAY NIGHT AND THURSDAY...LOW PROBABILITY OF 5 FOOT SEAS ON THE
OUTER COASTAL WATERS WITH CONTINUED W-SW SWELLS. SCATTERED
SHOWERS/TSTMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EKSTER/EVT
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...EVT
AVIATION...BELK/EVT
MARINE...BELK/EVT
Hazardous weather outlook, Jun 20, 2:01 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
201 PM EDT SUN JUN 20 2010

MAZ004>007-012>016-026-NHZ011-012-015-211815-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
201 PM EDT SUN JUN 20 2010

...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...
EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HAIL...WIND DAMAGE OR STRONG MEASURED WIND
GUSTS...AS WELL AS ANY FLASH FLOODING. BE SURE IT IS SAFE BEFORE
REPORTING.

CTZ002>004-MAZ002-003-008>011-017>024-RIZ001>008-211815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
201 PM EDT SUN JUN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND EVENING. SOME OF THESE THUNDERSTORMS COULD PRODUCE STRONG WIND
GUSTS AS WELL AS SMALL HAIL. LIGHTNING WILL ALSO BE A RISK WITH ANY
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>237-250-254>256-211815-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
201 PM EDT SUN JUN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS...EXCEPT FOR BOSTON HARBOR...MASSACHUSETTS
BAY AND IPSWICH BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND EVENING. SOME OF THESE THUNDERSTORMS COULD PRODUCE WIND SQUALLS
AS WELL AS SMALL HAIL. LIGHTNING WILL ALSO BE A RISK WITH ANY
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-251-211815-
BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY-
201 PM EDT SUN JUN 20 2010

...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOSTON HARBOR...MASSACHUSETTS
BAY AND IPSWICH BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HAIL...WIND DAMAGE OR STRONG MEASURED WIND
GUSTS. BE SURE IT IS SAFE BEFORE REPORTING.

BELK

In the hours before

Special weather statement, Jun 20, 2:26 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT SUN JUN 20 2010

CTZ004-MAZ012-013-017-RIZ001-002-201930-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-WINDHAM CT-
226 PM EDT SUN JUN 20 2010

AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 3 MILES SOUTHWEST
OF GLOCESTER...OR ABOUT 9 MILES EAST OF PUTNAM...MOVING EAST AT 25
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GLOCESTER...SMITHFIELD...NORTH
  SMITHFIELD...JOHNSTON...WOONSOCKET...BLACKSTONE...NORTH
  PROVIDENCE...LINCOLN...CUMBERLAND...PROVIDENCE...CENTRAL FALLS...
  PAWTUCKET...PLAINVILLE...NORTH ATTLEBOROUGH...ATTLEBOROUGH...
  REHOBOTH...FOXBOROUGH...TAUNTON...NORTON...MANSFIELD...EASTON AND
  BERKLEY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4180 7182 4198 7185 4210 7109 4183 7104
Special weather statement, Jun 20, 2:27 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
227 PM EDT SUN JUN 20 2010

CTZ004-MAZ012-013-017-RIZ001-002-201915-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-WINDHAM CT-
227 PM EDT SUN JUN 20 2010

AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 3 MILES SOUTHWEST OF GLOCESTER...OR ABOUT 9 MILES EAST OF
PUTNAM...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GLOCESTER...SMITHFIELD...NORTH
  SMITHFIELD...JOHNSTON...WOONSOCKET...BLACKSTONE...NORTH
  PROVIDENCE...LINCOLN...CUMBERLAND...PROVIDENCE...CENTRAL FALLS...
  PAWTUCKET...REHOBOTH...PLAINVILLE...NORTH ATTLEBOROUGH...
  MANSFIELD...FOXBOROUGH AND ATTLEBOROUGH.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4180 7181 4198 7184 4207 7121 4183 7117
Special weather statement, Jun 20, 2:37 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
237 PM EDT SUN JUN 20 2010

MAZ005-012-013-015>019-RIZ001-201915-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER
MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
237 PM EDT SUN JUN 20 2010

AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL OVER FRANKLIN...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WRENTHAM...MILLIS...NORFOLK...
  MEDFIELD...FOXBOROUGH...WALPOLE...SHARON...WESTWOOD...NORWOOD...
  DEDHAM...CANTON...STOUGHTON...MATTAPAN...BROCKTON...MILTON...
  AVON...RANDOLPH...HOLBROOK...BRAINTREE...ABINGTON...QUINCY...
  WHITMAN...WEYMOUTH...SCITUATE...ROCKLAND...NORWELL...HULL...
  HINGHAM...HANOVER AND COHASSET.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4199 7145 4216 7152 4229 7101 4227 7098
      4230 7096 4227 7095 4225 7096 4225 7093
      4227 7090 4230 7093 4231 7089 4227 7085
      4225 7079 4225 7078 4220 7071 4217 7072
      4212 7067

STRAUSS
Special weather statement, Jun 20, 3:10 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT SUN JUN 20 2010

MAZ017>021-RIZ001-002-202000-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE
RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH
MA-WESTERN PLYMOUTH MA-
310 PM EDT SUN JUN 20 2010

AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL OVER PAWTUCKET...OR ABOUT 4 MILES NORTHEAST OF
PROVIDENCE...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ATTLEBOROUGH...REHOBOTH...
  NORTON...DIGHTON...TAUNTON...BERKLEY...FREETOWN...RAYNHAM...
  BRIDGEWATER...LAKEVILLE...MIDDLEBOROUGH...PLYMPTON...HALIFAX AND
  CARVER.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4177 7076 4177 7112 4178 7112 4177 7112
      4178 7139 4179 7139 4178 7139 4178 7147
      4196 7148 4202 7077

STRAUSS
Special weather statement, Jun 20, 3:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
330 PM EDT SUN JUN 20 2010

CTZ004-MAZ003-004-010>012-202015-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-SOUTHERN WORCESTER MA-WINDHAM CT-
330 PM EDT SUN JUN 20 2010

AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 3 MILES NORTHEAST OF PALMER...OR ABOUT 14 MILES NORTHEAST
OF SPRINGFIELD...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WARE...WARREN...BRIMFIELD...WEST
  BROOKFIELD...BROOKFIELD...EAST BROOKFIELD...STURBRIDGE...SPENCER...
  SOUTHBRIDGE...OXFORD...DUDLEY AND CHARLTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4222 7182 4199 7192 4214 7244 4231 7237

STRAUSS
Local storm report, Jun 20, 3:37 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     FRANKLIN                42.09N 71.39W
06/20/2010                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON MAPLE ST

0245 PM     TSTM WND DMG     SHARON                  42.12N 71.18W
06/20/2010                   NORFOLK            MA   AMATEUR RADIO

            4 INCH BRANCHES DOWN MOOSEHILL AREA

0245 PM     HAIL             SHARON                  42.12N 71.18W
06/20/2010  E1.00 INCH       NORFOLK            MA   AMATEUR RADIO

            OBSVR ON WASHINGTON ST

0248 PM     TSTM WND DMG     WALPOLE                 42.14N 71.24W
06/20/2010                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON SCHOOL ST CAUSING POWER OUTAGES

0254 PM     TSTM WND DMG     NORFOLK                 42.12N 71.32W
06/20/2010                   NORFOLK            MA   AMATEUR RADIO

            TREES DOWN ON HOLBROOK ST

0254 PM     TSTM WND DMG     NORFOLK                 42.12N 71.32W
06/20/2010                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON MYRTLE ST

0255 PM     TSTM WND DMG     WALPOLE                 42.14N 71.24W
06/20/2010                   NORFOLK            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON MASON...MAPLE...SCHOOL AND
            KENDALL STREETS

0315 PM     TSTM WND DMG     HINGHAM                 42.24N 70.89W
06/20/2010                   PLYMOUTH           MA   TRAINED SPOTTER

            TREES DOWN MANY LOCATIONS INCLUDING SOUTH AND FORTHILL
            STREETS

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 5:41 AM EDTSpecial Weather StatementBOXFranklin49 min
Jun 20, 2:02 PM EDTSpecial Weather StatementBOXHampden43 min
Jun 20, 2:37 PM EDTSpecial Weather StatementBOXNorfolk38 min
Jun 20, 2:42 PM EDTSpecial Marine WarningBOX63 min
Jun 20, 2:55 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth50 min
Jun 20, 3:04 PM EDTSpecial Marine WarningBOX56 min
Jun 20, 3:10 PM EDTSpecial Weather StatementBOXBristol50 min
Jun 20, 3:14 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth34 min
Jun 20, 3:30 PM EDTSpecial Weather StatementBOXWorcester45 min
Jun 20, 3:39 PM EDTSpecial Marine WarningBOX51 min
Jun 20, 4:42 PM EDTSpecial Weather StatementBOXSuffolk33 min
Jun 20, 5:10 PM EDTSpecial Weather StatementBOXNorfolk65 min
Jun 20, 1:21 PM EDTSpecial Weather StatementBOX54 min
Jun 20, 1:48 PM EDTSpecial Weather StatementBOX42 min
Jun 20, 4:20 PM EDTSpecial Weather StatementBOX55 min
Jun 20, 5:03 PM EDTSpecial Weather StatementBOX27 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Severe Thunderstorm Warnings in Connecticut, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.